Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 284, NWS Wichita, KS

August 19, 2016Cowley County, Sumner County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Aug 19, 2016, 8:39 PM CDT for Cowley County, Sumner County, Kansas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2016, 8:39 PM CDT (01:39 UTC)
Expired
Aug 19, 2016, 9:45 PM CDT
In force
66 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
80.0 mph

Counties Cowley County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 47 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.7 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-299 J/kg
Mixed-layer LCL
1188 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

778 
WUUS53 KICT 200139
SVRICT
KSC035-191-200245-
/O.NEW.KICT.SV.W.0284.160820T0139Z-160820T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
839 PM CDT FRI AUG 19 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
  EASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 945 PM CDT

* AT 838 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM UDALL TO 5 MILES SOUTHWEST OF OXFORD TO 7 MILES
  NORTH OF SOUTH HAVEN...MOVING SOUTHEAST AT 35 MPH.

  THESE ARE VERY DANGEROUS STORMS. 

  HAZARD...80 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT 
           CONSIDERABLE DAMAGE TO ROOFS...WINDOWS...AND VEHICLES. 
           EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY. 

* LOCATIONS IMPACTED INCLUDE...
  ARKANSAS CITY...WINFIELD...WELLINGTON...BELLE PLAINE...OXFORD...
  UDALL...BURDEN...GEUDA SPRINGS...MAYFIELD...WINFIELD CITY LAKE...
  STROTHER FIELD AIRPORT AND WELLINGTON AIRPORT.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 2 AND 29.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3725 9757 3731 9744 3747 9727 3747 9715
      3730 9673 3700 9697 3700 9731
TIME...MOT...LOC 0138Z 302DEG 32KT 3739 9714 3721 9724 3715 9743 

HAIL...0.75IN
WIND...80MPH
 
$$

KLEINSASSER
3 follow-up statements
306 
WWUS53 KICT 200155
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
855 PM CDT FRI AUG 19 2016

KSC035-191-200245-
/O.CON.KICT.SV.W.0284.000000T0000Z-160820T0245Z/
COWLEY KS-SUMNER KS-
855 PM CDT FRI AUG 19 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR WESTERN COWLEY AND EASTERN SUMNER COUNTIES...

AT 854 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF WINFIELD TO 8 MILES NORTH OF ARKANSAS
CITY TO 6 MILES WEST OF GEUDA SPRINGS...MOVING SOUTHEAST AT 40 MPH.

THESE ARE VERY DANGEROUS THUNDERSTORMS!

HAZARD...80 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT 
         CONSIDERABLE DAMAGE TO ROOFS...WINDOWS...AND VEHICLES. 
         EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY. 

LOCATIONS IMPACTED INCLUDE...
ARKANSAS CITY...WINFIELD...WELLINGTON...BELLE PLAINE...OXFORD...
UDALL...BURDEN...GEUDA SPRINGS...MAYFIELD...WINFIELD CITY LAKE...
STROTHER FIELD AIRPORT AND WELLINGTON AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE PRODUCING DESTRUCTIVE WINDS! SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE IMMEDIATELY AND STAY AWAY FROM WINDOWS!

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
WICHITA.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3725 9757 3731 9744 3747 9727 3747 9715
      3730 9673 3700 9697 3700 9731
TIME...MOT...LOC 0154Z 287DEG 33KT 3736 9697 3718 9707 3712 9726 

HAIL...0.75IN
WIND...80MPH
 
$$

ES
524 
WWUS53 KICT 200212
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
912 PM CDT FRI AUG 19 2016

KSC035-191-200245-
/O.CON.KICT.SV.W.0284.000000T0000Z-160820T0245Z/
COWLEY KS-SUMNER KS-
912 PM CDT FRI AUG 19 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR WESTERN COWLEY AND EASTERN SUMNER COUNTIES...

AT 910 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BURDEN TO 8 MILES WEST OF DEXTER TO NEAR ARKANSAS
CITY...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WINDS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ARKANSAS CITY...WINFIELD...WELLINGTON...BELLE PLAINE...OXFORD...
UDALL...BURDEN...GEUDA SPRINGS...MAYFIELD...WINFIELD CITY LAKE...
STROTHER FIELD AIRPORT AND WELLINGTON AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
WICHITA.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS AND MAY LEAD TO
FLASH FLOODING. NEVER DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS...
ESPECIALLY AT NIGHT!

&&

LAT...LON 3725 9757 3731 9744 3747 9727 3747 9715
      3730 9673 3700 9697 3700 9731
TIME...MOT...LOC 0210Z 289DEG 33KT 3731 9683 3715 9686 3711 9705 

HAIL...0.75IN
WIND...60MPH
 
$$

ES
058 
WWUS53 KICT 200242
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
942 PM CDT FRI AUG 19 2016

KSC035-191-200250-
/O.EXP.KICT.SV.W.0284.000000T0000Z-160820T0245Z/
COWLEY KS-SUMNER KS-
942 PM CDT FRI AUG 19 2016

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN COWLEY AND EASTERN
SUMNER COUNTIES WILL EXPIRE AT 945 PM CDT...
    
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...GUSTY
WINDS AROUND 40 MPH AND HEAVY RAIN ARE STILL POSSIBLE FROM OTHER
THUNDERSTORMS MOVING SOUTHEAST ACROSS THE PREVIOUSLY WARNED AREAS.

LAT...LON 3725 9757 3731 9744 3747 9727 3747 9715
      3730 9673 3700 9697 3700 9731
TIME...MOT...LOC 0239Z 302DEG 32KT 3731 9683 3715 9686 3711 9705 

$$

ES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 6:38 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Aug 19, 6:38 PM CDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Wichita KS
638 PM CDT FRI AUG 19 2016

.SYNOPSIS...
Issued at 333 PM CDT Fri Aug 19 2016

This afternoon, a strong cold front stretched from IA, thru North-
Central and SW KS, to the Ok Panhandle. High octane gulf moisture
continues to stream from N TX, across most of OK, to the generally
the ern half of KS. A cluster of thunderstorms has broken out along
the front from Srn Nebraska to North-Central KS a few of which are
severe. An isolated cell has also developed over Wrn Sumner County
& is moving NE toward Sedgwick County.

&&

.SHORT TERM...(This Evening through Monday Night)
Issued at 333 PM CDT Fri Aug 19 2016

This Evening/Tonight:
A sharp upper-deck wave that extends from an intense upper cyclone
centered over Hudson Bay across the Wrn Dakotas to NE WY will move
slowly SE across the Nrn Plains. This would kick the cold front SE
with the boundary venturing into SE KS very late tngt. With a very
moist and unstable airmass entrenched across the KS Neighborhood,
thunderstorms are sure to increase, but with the greatest 6K shear
displaced well to the NW of the front anticipate only "marginally
severe" convection tonight, i.e. hail around 1 inch and 50-60 mph
winds. The greatest threat is heavy rains as precipitable waters
around 2 inches reside across all areas, so will need to watch for
flooding.

Rest of the Weekend:
As the cold front continues its SE push toward, then across, the
MS Valley the thunderstorms would quickly end, vacating SE KS Sat
Morning. Much cooler weather would then spread SE across the Great
Plains with Sat's maxes ~15F below normal & Sun's 7-10F below
normal.

Mon & Mon Night:
Warmer weather quickly returns to the Great Plains as a broad but
fairly weak sfc trof develops along the Front Range which'll push
the large sfc high further across the Ern U.S. The onsetting Sly
should increase sufficiently to push Mon's maxes to near 90F along
the Wrn corridor. As the Wrn Plains sfc trof pushes E the return
moisture should be sufficient to 'spark' thunderstorms across the
Srn Plains that may reach the OK/KS border late Mon Night.

.LONG TERM...(Tuesday through Friday)
Issued at 333 PM CDT Fri Aug 19 2016

Tue-Thu:
An intense upper-deck short wave, that is scheduled to reach the
Pacific NW Mon Morning, will push E, then lift NE, over Alberta &
Saskatchewan Tue & Tue Night, respectively. This would push sfc
trof & eventually a cold front SE into the KS Neighborhood. With
the upper-deck trof undergoing cyclogenesis & eventually occluding
the trof & front would decelerate. This would translate into
thunderstorms occurring across the region throughout these periods.
The greatest upper support is N of KS so at this time trhe severe
potential is marginal, but stay tuned.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 636 PM CDT Fri Aug 19 2016

MVFR-IFR conditions will continue in storms mainly affecting
KHUT/KICT/KCNU this evening. Anticipating MVFR ceilings to move
into remainder of the sites in the colder air behind the front.
This should lift/dissipate Saturday morning with insolation,
influx of drier air and subsidence. -Howerton

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    66  78  58  83 /  60  10   0   0
Hutchinson      64  77  56  82 /  90  10   0   0
Newton          64  76  57  82 /  80  10   0   0
ElDorado        65  77  57  82 /  70  10   0   0
Winfield-KWLD   67  78  58  83 /  70  10   0   0
Russell         59  77  55  84 /  20  10   0   0
Great Bend      60  77  55  84 /  30  10   0   0
Salina          63  78  56  84 /  70  10   0   0
McPherson       63  77  56  82 /  90  10   0   0
Coffeyville     70  81  58  84 /  80  20   0   0
Chanute         69  79  57  82 /  90  20   0   0
Iola            68  78  57  81 /  90  20   0   0
Parsons-KPPF    69  80  57  83 /  80  20   0   0

&&

.ICT Watches/Warnings/Advisories...
None.
&&

SYNOPSIS...EPS
SHORT TERM...EPS
LONG TERM...EPS
AVIATION...PJH
Hazardous weather outlook, Aug 19, 7:28 PM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
728 PM CDT FRI AUG 19 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-210030-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
728 PM CDT FRI AUG 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS,
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

STRONG STORMS ARE LIKELY WITH A FEW SEVERE THUNDERSTORMS POSSIBLE
THIS EVENING ACROSS SOUTH CENTRAL KANSAS. THE STRONGEST STORMS
COULD PRODUCE QUARTER SIZED HAIL...WINDS 60 TO 65 MPH AND VERY
HEAVY RAINS. FLOODING IS POSSIBLE...ESPECIALLY IN LOW LYING AND
POOR DRAINAGE AREAS. IN SOUTHEAST KANSAS...STRONG STORMS WITH
WINDS TO 50 MPH...SMALL HAIL AND LOCALLY HEAVY RAIN ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS MAY LINGER INTO SATURDAY MORNING ACROSS SOUTHEAST
KANSAS BUT SHOULD BE NEITHER STRONG NOR SEVERE.

THUNDERSTORMS WILL RETURN TO THE REGION FOR LATE MONDAY NIGHT
THROUGH THURSDAY. SOME OF THESE STORMS MAY BE STRONG WITH LOCALLY
HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/

HOWERTON

In the hours before

Local storm report, Aug 19, 8:13 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
813 PM CDT FRI AUG 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 PM     FLOOD            1 NW DERBY              37.56N 97.28W
08/19/2016                   SEDGWICK           KS   EMERGENCY MNGR

            WATER 3 INCHES DEEP AT 1400 SOUTH NELSON IN DERBY.

&&

METZGER
Local storm report, Aug 19, 8:14 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
814 PM CDT FRI AUG 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 PM     HEAVY RAIN       1 WSW MCPHERSON         38.37N 97.68W
08/19/2016  M3.25 INCH       MCPHERSON          KS   EMERGENCY MNGR

&&

METZGER
Local storm report, Aug 19, 8:21 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
821 PM CDT FRI AUG 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     FLOOD            1 WSW MCPHERSON         38.37N 97.68W
08/19/2016                   MCPHERSON          KS   EMERGENCY MNGR

            SEVERAL STREETS FLOODED ON THE WEST SIDE OF MCPHERSON.

&&

METZGER
Special weather statement, Aug 19, 8:26 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
826 PM CDT FRI AUG 19 2016

KSZ069-093-200200-
BUTLER KS-COWLEY KS-
826 PM CDT FRI AUG 19 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 900 PM CDT

* AT 823 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
  NORTHWEST OF ATLANTA TO NEAR UDALL...AND MOVING EAST AT 20 MPH.

SMALL HAIL...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.

* LOCATIONS IMPACTED INCLUDE...
  ROSE HILL...DOUGLASS...UDALL...ATLANTA...LATHAM...
  ROCK AND WINFIELD CITY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3758 9715 3759 9684 3754 9653 3742 9653
      3723 9715
TIME...MOT...LOC 0125Z 288DEG 19KT 3751 9687 3741 9715

KLEINSASSER
Local storm report, Aug 19, 8:35 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
835 PM CDT FRI AUG 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     FLASH FLOOD      1 NW DERBY              37.56N 97.28W
08/19/2016                   SEDGWICK           KS   EMERGENCY MNGR

            CITIZENS PULLED FROM STRANDED CAR IN WATER AT 1400
            NELSON.

&&

METZGER
Local storm report, Aug 19, 8:39 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
839 PM CDT FRI AUG 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     FLASH FLOOD      2 SSE DERBY             37.52N 97.24W
08/19/2016                   SEDGWICK           KS   EMERGENCY MNGR

            CITIZENS PULLED FROM STRANDED CAR IN WATER AT 95TH AND
            ROCK ROAD

&&

METZGER

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 7:06 PM CDTSevere Thunderstorm WarningICTKingman, Reno, Sedgwick24 min
Aug 19, 7:13 PM CDTSpecial Weather StatementICTCowley32 min
Aug 19, 7:23 PM CDTSpecial Weather StatementICTKingman37 min
Aug 19, 7:36 PM CDTSpecial Weather StatementICTSedgwick39 min
Aug 19, 7:46 PM CDTAreal Flood WarningICTButler, Sedgwick4 hr
Aug 19, 8:12 PM CDTFlash Flood WarningICTButler, Cowley, Sedgwick, Sumner11 hr
Aug 19, 8:18 PM CDTSevere Thunderstorm WarningICTSumner27 min
Aug 19, 8:26 PM CDTSpecial Weather StatementICTCowley34 min
Aug 19, 9:13 PM CDTSevere Thunderstorm WarningICTCowley36 min
Aug 19, 9:25 PM CDTSpecial Weather StatementICTElk, Neosho, Wilson50 min
Aug 19, 9:47 PM CDTSpecial Weather StatementICTChautauqua, Elk28 min
Aug 19, 10:10 PM CDTSpecial Weather StatementICTCowley35 min
Aug 19, 10:21 PM CDTSpecial Weather StatementICTChautauqua, Montgomery, Wilson39 min
Aug 20, 3:16 AM CDTRiver Flood WarningICTSumner36 hr
Aug 20, 3:16 AM CDTRiver Flood WarningICTCowley57 hr
Aug 20, 8:20 AM CDTRiver Flood WarningICTSumner23 hr
Aug 20, 9:24 AM CDTAreal Flood WarningICTSumner17 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.